Format

Send to

Choose Destination
See comment in PubMed Commons below
Int J Cardiol. 2006 May 10;109(2):273-4. Epub 2005 Jun 1.

Drug-induced QT interval prolongation after ciprofloxacin administration in a patient receiving olanzapine.

Abstract

Several non-antiarrhythmic drugs including antibiotic and antipsychotic agents have been shown to prolong cardiac repolarization predisposing to torsade de pointes ventricular tachycardia. Blockade of the delayed rectifier (repolarising) potassium current and drug interactions with inhibitors of the CYP-mediated metabolism are the most common underlying mechanisms. In the present case report, an elderly woman receiving a long-term medication with azathioprine, olanzapine and valsartan developed a marked QT interval prolongation after intravenous administration of ciprofloxacin.

PMID:
15935493
DOI:
10.1016/j.ijcard.2005.04.031
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center